Getmedicin.org

Codeine pill side effects





Kapake (paracetamol and codeine)

11/20/2014
02:21 | Author: Ryan Brooks

Codeine pill side effects
Kapake (paracetamol and codeine)

Codeine is a stronger painkiller known as an opioid.. These people are more likely to experience side effects after taking codeine, because they Do not take this medication with any other products containing paracetamol.

There may be an increased risk of side effects such as constipation, dry mouth and blurred vision if codeine is taken with antimuscarinic medicines that can cause these type of side effects, such as the following:

Codeine phosphate can reduce the muscular activity in the gut and so may oppose the effect of the following medicines on the gut:

Get our regular updates to help you live better, healthier and longer!

Medicines and their possible side effects can affect individual people in different ways. The following are some of the side effects that are known to be associated with this medicine. Just because a side effect is stated here does not mean that all people using this medicine will experience that or any side effect.

Sign up for your free programme. StayQuit looks at all aspects of your addiction.

Get a quick and confidential online diagnosis from a registered, UK-based GP.

Long-term or regular use of paracetamol may increase the anti-blood-clotting effect of warfarin and other anticoagulant medicines, leading to an increased risk of bleeding. This effect does not occur with occasional pain-killing doses. If you are taking an anticoagulant medicine and you are also taking co-codamol regularly, your blood clotting time (INR) should be regularly monitored. Prescription only brands: Non-prescription brands:

If you feel you have experienced an allergic reaction, stop using this medicine and inform your doctor or pharmacist immediay.

You should not take other medicines that contain paracetamol in combination with this medicine, as this can easily result in exceeding the maximum recommended daily dose of paracetamol. Many cold and flu remedies and over-the-counter painkillers contain paracetamol, so be sure to check the ingredients of any other medicines before taking them with this one.

Kapake tablets and capsules contain either 15mg of codeine, which in combination with the paracetamol is effective at relieving moderate pain, or 30mg of codeine, which in combination with the paracetamol is effective at relieving more severe pain.

Rifampicin and ritonavir may also reduce the effects of codeine.

There is a risk of severe constipation if codeine is used with antimotility medicines for diarrhoea, such as loperamide.

Kapake tablets and capsules contain two active ingredients, paracetamol and codeine phosphate. This combination of medicines is often referred to as co-codamol. (NB. Co-codamol is also available without a brand name, ie as the generic medicine.).

Certain medicines should not be used during pregnancy or breastfeeding. However, other medicines may be safely used in pregnancy or breastfeeding providing the benefits to the mother outweigh the risks to the unborn baby. Always inform your doctor if you are pregnant or planning a pregnancy, before using any medicine.

Quinidine reduces the painkilling effect of codeine.

This medicine may cause drowsiness. If this occurs, it may be made worse if the medicine is taken in combination with any of the following, which can also cause drowsiness:

The body produces prostaglandins in response to injury and certain diseases. One of the effects of prostaglandins is to sensitise nerve endings, causing pain (presumably to prevent us from causing further harm to the area). As paracetamol reduces the production of these nerve sensitising prostaglandins it is thought it may increase our pain threshold, so that although the cause of the pain remains, we can feel it less.

NetDoctor is a publication of Hearst Magazines UK which is the trading name of The National Magazine Company Ltd, 72 Broadwick Street, London, W1F 9EP. Registered in England 112955.. NetDoctor, Part of the Hearst UK wellbeing network. 2014. is a trademark.

Paracetamol is a simple painkilling medicine used to relieve mild to moderate pain. Despite its widespread use for over 100 years, we still don't fully understand how paracetamol works to relieve pain. However, it is now thought that it works by reducing the production of prostaglandins in the brain and spinal cord.

This medicine should not be used by people who are currently taking a monoamine oxidase inhibitor (MAOI) or who have taken one of these medicines in the last 14 days. MAOIs include the antidepressants phenelzine, tranylcypromine, isocarboxazid and moclobemide and the anti-Parkinson's medicine selegiline.

Co-codamol tablets, effervescent tablets and capsules are also available without a brand name (ie as the generic medicine) in both prescription and non-prescription strengths. Last updated 03.07.2013.

The materials in this web site are in no way intended to replace the professional medical care, advice, diagnosis or treatment of a doctor. The web site does not have answers to all problems. Answers to specific problems may not apply to everyone. If you notice medical symptoms or feel ill, you should consult your doctor - for further information see our Terms and conditions.

Codeine mimicks the action of natural endorphins by combining with the opioid receptors in the brain and spinal cord. This blocks the transmission of pain signals sent by the nerves to the brain. Therefore, even though the cause of the pain may remain, less pain is actually felt.

The side effects listed above may not include all of the side effects reported by the medicine's manufacturer. For more information about any other possible risks associated with this medicine, please read the information provided with the medicine or consult your doctor or pharmacist.

Do you want to achieve your desired weight without feeling like you're on a diet programme.

Codeine is a stronger painkiller known as an opioid. Opioid painkillers work by mimicking the action of naturally occurring pain-reducing chemicals called endorphins. Endorphins are found in the brain and spinal cord and reduce pain by combining with opioid receptors.

It is important to l your doctor or pharmacist what medicines you are already taking, including those bought without a prescription and herbal medicines, before you start treatment with this medicine. Similarly, check with your doctor or pharmacist before taking any new medicines while taking this one, to make sure that the combination is safe.

This medicine should not be used if you are allergic to one or any of its ingredients. Please inform your doctor or pharmacist if you have previously experienced such an allergy.

Cholestyramine reduces the absorption of paracetamol from the gut. It should not be taken within an hour of taking paracetamol or the effect of the paracetamol will be reduced.

Comments (0)